North Dakota, 2001Flash Flood in North Dakota, July 25, 2001
July 25, 2001 · NWS BIS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 25, 1:55 PM CST, 7 hours 5 minutes earlier.
Area forecast discussion, Jul 25, 1:55 PM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CDT WED JUL 25 2001
FORECAST CONTINUES TO BE ONE POP AFTER ANOTHER...SOMETHING I DO NOT
LIKE TO DO...BUT GIVEN THE SITUATION...HAVE NO CHOICE. NGM FROM
YESTERDAY DID A BETTER JOB BY HANGING BACK ON THE PRECIP FOR THIS
MORNING. HOWEVER...WITH TONIGHTS ROUND OF PRECIP IT LOOKS TO TAKE IT
OUT OF THE CWA TOO QUICKLY THURSDAY MORNING. ETA/AVN WERE IN CLOSER
AGREEMENT. ACTUALLY THE FORECAST WILL BE A COMPILATION OF THE 3
MODELS.
PROBLEM THROUGH PERIOD IS CHANCE OF THUNDERSTORMS IN WEST FLOW AS
UPPER LOW IN WESTERN SASKATCHEWAN CONTINUES TO ROTATE WEAK WAVES
THROUGH NORTH DAKOTA. SURFACE SUPPORT IS IN THE FORM OF A STALLED
TROF ALONG THE MONTANA BORDER THAT WILL MEANDER EAST AND WEST INTO
THURSDAY. THIS SHOULD ACT AS A FOCUS MECHANISM FOR STORM
DEVELOPMENT. LIFTED INDICES REMAIN 0 TO -4 RANGE NEXT FEW DAYS WITH
CAPES STEADILY RISING...FROM 500 TO 1600.
FEELING IS INDIVIDUAL STORMS WILL FIRE WEST AND FORM INTO A LARGE
COMPLEX OF WEAK STORMS/RAIN...AND MOVE SLOWLY EAST. WITH THAT...WILL
KEEP CHANCES GOING CENTRAL AND EAST THURSDAY MORNING. ONE WAVE AFTER
ANOTHER CONTINUES INTO FRIDAY NIGHT CONTINUING THE CHANCES FOR
STORMS. A POTENTIAL REPERCUSSION COULD BE ON HIGH TEMPS...WITH
CLOUDS/RAIN HOLDING THEM BACK INTO EARLY AFTERNOON. A BREAK COMES
SATURDAY AS MID LEVEL RIDGING RIDGES IN...FOLLOWED BY A DEEPENING H5
LOW IN THE WEST WHICH REESTABLISHES SOUTHWEST FLOW INTO ND FOR
SUNDAY-TUESDAY.
THANKS TO KABR FOR COORDINATION ON POSSIBLE FLASH FLOOD WATCH.
CONCERN IS LOW FLASH FLOOD GUIDANCE SOUTHWEST-SOUTH CENTRAL ND INTO
NORTH CENTRAL SD. WILL OPT NOT TO ISSUE ONE NOW AS QPF IS HIGHLY
UNCERTAIN. AND IF STORMS DO FORM INTO A LARGE AREA OF RAIN IT WOULD
REDUCE THE RISK OF FFLOODING...SPREADING RAIN AMOUNTS OUT OVER TIME.
WILL PASS ON TO EVENING SHIFT TO RE-EVALUATE.
.BIS...NONE.
GJP MARTIN
In the hours before
Special weather statement, Jul 25, 4:47 PM CST, 4 hours 13 minutes before
NDZ001-009-017-252345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
547 PM CDT (447 PM MDT) WED JUL 25 2001
AT 540 PM CDT (440 PM MDT) RADAR IN WILLISTON INDICATED A STRONG
THUNDERSTORM DEVELOPING JUST EAST OF LAMBERT IN RICHLAND COUNTY IN
NORTHEAST MONTANA. MOVEMENT AT THIS TIME APPEARS TO BE TO THE
NORTHEAST. MORE THUNDERSTORMS MAY DEVELOP OVER OR MAY MOVE INTO
DIVIDE...WILLIAMS AND MCKENZIE COUNTIES FROM EASTERNX MONTANA. HEAVY
RAIN...GUSTY WINDS AND LIGHTENING ARE POSSIBLE WITH THESE
PARTICULAR STORMS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES.
RV
Local storm report, Jul 25, 6:24 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 6 S BEACH ND 1.75 INCH HAIL
07/25/01 GOLDEN VALLEY REPORTED BY STORM
SPOTTER.Special weather statement, Jul 25, 6:55 PM CST, 2 hours 5 minutes before
NDZ017-260155-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
754 PM CDT (654 PM MDT) WED JUL 25 2001
AT 750 PM CDT (650 PM MDT) RADAR IN WILLISTON INCIDATED A
DEVELOPING THUNDERSTORM APPROXIMATELY 12 MILES EAST OF TROTTERS ON
THE MCKENZIE COUNTY AND BILLINGS COUNTY LINE. THIS THUNDERSTORM IS
MOVING TO THE NORTHEAST AT 20 MPH AND MAY AFFECT THE THEORDORE
ROOSEVELT NATIONAL PARK NORTH UNIT AND GRASSY BUTTE IN
APPROXmIMATELY ONE HOUR. VERY HEAVY RAIN...SMALL HAIL...GUSTY WINDS
TO 40 MPH AND FREQUENT LIGHTENING ARE POSSIBLE WITH THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST.
RV
Local storm report, Jul 25, 7:33 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0727 PM 3 N GOLVA ND 1.75 INCH HAIL
07/25/01 GOLDEN VALLEY 60 MPH WINDS ALSO
REPORTED. GROUND
WHITE WITH HAIL.Local storm report, Jul 25, 8:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT WED JUL 25 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
,
0945 PM 1 N AMIDON ND 1 INCH HAIL
07/25/01 SLOPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jul 25, 9:00 PM CST, 0 minutes before
NDZ001>003-009>011-017-018-031>033-260330Z-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT WED JUL 25 2001
...SEVERE THUNDERSTORM WATCH CANCELLED...
SEVERE THUNDERSTORM WATCH NUMBER 627 HAS BEEN CANCELLED. THIS WATCH
INCLUDED MUCH OF WESTERN NORTH DAKOTA. THIS INCLUDES THE COUNTIES OF
BURKE...MOUNTRAIL...DIVIDE...WILLIAMS...MCKENZIE...DUNN...WARD...
RENVILLE...GOLDEN VALLEY...BILLINGS AND STARK.
ANOTHER SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR FAR SOUTHWEST
AND SOUTH CENTRAL NORTH DAKOTA UNTIL 2 AM CDT. COUNTIES IN THIS WATCH
INCLUDE SLOPE...BOWMAN...ADAMS...HETTINGER...GRANT AND SIOUX.
TWH
Flash Flood, Golden Valley
- When
- July 25, 9:00 PM CST
- Where
- Golden Valley County, 4 mi E of Golva
- Reported by
- AMATEUR RADIO
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Flash flooding resulted in the death of several livestock.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Missouri, July 25, 20012 deaths · 1 event
- Hail and Damaging Winds in Kansas, July 25, 2001$1.6 million · 1.75 in hail · 20 events
- Flash Flooding and Flooding in Georgia, July 25, 2001$820,000 · 9 events
- Tornadoes and Hail in Montana, July 25, 2001F2 · 3 events
- Tornado in North Dakota, July 25, 2001F2 · 1 event
- Tornado and Hail in Nebraska, July 25, 2001$238,000 · F0 · 7 events
- Damaging Wind in Florida, July 25, 2001$100,000 · 1 event
- Flash Flooding in Kentucky, July 25 to 26, 2001$50,000 · 4 events
- Damaging Wind in Florida, July 25, 2001$50,000 · 1 event
- Damaging Wind in Arizona, July 25, 20011 injured · $30,000 · 60 kt wind · 1 event
- Damaging Wind in Florida, July 25, 2001$25,000 · 1 event
- Damaging Wind in Florida, July 25, 2001$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257302.